Alert archive / Tennessee / Flash Flood Warnings in 2002
Flash Flood Warning 65, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Nov 9, 2002, 11:36 PM CST for Tipton County, Tennessee. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 9, 2002, 11:36 PM CST (05:36 UTC)
- Expired
- Nov 10, 2002, 1:30 AM CST
- In force
- 114 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tipton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 100536 FFWMEM TNC167-100730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1134 PM CST SAT NOV 9 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... TIPTON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 130 AM CST. * AT 1129 PM CST...WEATHER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN OVER TIPTON. FLOODING HAS ALREADY OCCURRED IN THE LEBANON-LEES CHAPEL AREA. TOWN CREEK HAS GONE OVER ITS BANKS AND WILL REMAIN OVER ITS BANKS FOR A LITTLE WHILE LONGER. * CITIES AFFECTED THROUGH 130 AM CST INCLUDE... MUNFORD...DIXONVILLE...COVINGTON...BRIGHTON .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3562 8948 3540 8949 3536 8997 3563 8996
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 9, 9:05 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 9, 9:05 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 905 PM CST SAT NOV 9 2002 SCATTERED THUNDERSTORMS CONTINUING IN THE FORECAST AREA WITH STORMS OCCASIONALLY REACHING SEVERE LIMITS. HAVE ALREADY UPDATED FORECAST TO INCLUDE TORNADO WATCH 740 AND NO ADDITIONAL CHANGES ARE NEEDED AT THIS TIME. .MEG...NONE.
Hazardous weather outlook, Nov 9, 4:40 AM CST, 18 hours 56 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 440 AM CST SAT NOV 9 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A STORM SYSTEM MOVING FROM NEBRASKA INTO WISCONSIN WILL ALLOW THUNDERSTORMS TO DEVELOP OVER MISSOURI THIS AFTERNOON. THESE STORMS MAY ALSO MOVE ACROSS NORTHERN PORTIONS OF EAST ARKANSAS...THE MISSOURI BOOTHEEL AND THE NORTH HALF OF WEST TENNESSEE. IF THE STORMS DEVELOP...DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. AN ISOLATED TORNADO WOULD ALSO BE POSSIBLE. THE TIME OF GREATEST CONCERN WILL BE BETWEEN 3 PM AND 10 PM THIS AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN PORTIONS OF EAST ARKANSAS...THE MISSOURI BOOTHEEL AND THE NORTH HALF OF WEST TENNESSEE. .DAYS TWO THROUGH SEVEN... THE STORM SYSTEM MOVING THROUGH THE MIDWEST WILL ALLOW A COLD FRONT TO MOVE THROUGH THE MID-SOUTH SUNDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE FRONT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. THE AREA OF CONCERN ON SUNDAY WOULD BE ACROSS THE ENTIRE MID-SOUTH...WITH THE TIME OF MAIN CONCERN AGAIN DURING THE LATE AFTERNOON AND EVENING. FOR MONDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 9:48 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Haywood | 42 min |
| Nov 9, 9:56 PM CST | Tornado Warning | MEG | Crockett, Haywood | 49 min |
| Nov 9, 10:00 PM CST | Tornado Warning | MEG | Tipton | 30 min |
| Nov 9, 10:12 PM CST | Tornado Warning | MEG | Gibson | 33 min |
| Nov 9, 10:23 PM CST | Tornado Warning | MEG | Carroll, Madison | 37 min |
| Nov 9, 10:26 PM CST | Tornado Warning | MEG | Lauderdale, Tipton | 34 min |
| Nov 9, 10:49 PM CST | Tornado Warning | MEG | Haywood, Lauderdale, Tipton | 41 min |
| Nov 9, 10:53 PM CST | Tornado Warning | MEG | Carroll | 37 min |
| Nov 9, 11:22 PM CST | Severe Thunderstorm Warning | MEG | Obion | 38 min |
| Nov 9, 11:24 PM CST | Tornado Warning | MEG | Haywood, Madison | 36 min |
| Nov 9, 11:27 PM CST | Tornado Warning | MEG | Obion | 33 min |
| Nov 9, 11:39 PM CST | Tornado Warning | MEG | Crockett | 21 min |
| Nov 9, 11:54 PM CST | Tornado Warning | MEG | Crockett, Madison | 36 min |
| Nov 10, 12:22 AM CST | Tornado Warning | MEG | Carroll, Henderson, Madison | 23 min |
| Nov 10, 12:39 AM CST | Tornado Warning | MEG | Carroll, Henderson | 51 min |
| Nov 10, 3:55 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Lauderdale | 35 min |
| Nov 10, 3:56 PM CST | Severe Thunderstorm Warning | MEG | Haywood, Tipton | 34 min |
| Nov 10, 4:18 PM CST | Severe Thunderstorm Warning | MEG | Gibson | 27 min |
| Nov 10, 4:29 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 46 min |
| Nov 10, 4:35 PM CST | Severe Thunderstorm Warning | MEG | Haywood | 30 min |
| Nov 10, 4:40 PM CST | Flash Flood Warning | MEG | Tipton | 80 min |
| Nov 10, 4:42 PM CST | Severe Thunderstorm Warning | MEG | Lake, Obion | 33 min |
| Nov 10, 5:09 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 36 min |
| Nov 10, 5:10 PM CST | Flash Flood Warning | MEG | Shelby | 110 min |
| Nov 10, 5:17 PM CST | Severe Thunderstorm Warning | MEG | Madison | 43 min |
| Nov 10, 5:26 PM CST | Tornado Warning | MEG | Carroll | 34 min |
| Nov 10, 5:29 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 46 min |
| Nov 10, 5:49 PM CST | Tornado Warning | MEG | Chester, Madison | 41 min |
Nearby
Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.